Sexual side-effects are common among those using antipsychotic medication and may result in poor compliance and reduced quality of life. Retrograde ejaculation (RE) has been described occurring with a number of antipsychotic medications (thioridazine, risperidone, iloperidone and clozapine) but there are no guidelines regarding management of antipsychotic-associated RE. Imipramine has been suggested as a treatment for antipsychotic-associated RE in one small study of patients prescribed thioridazine and a case series of patients prescribed iloperidone. Quetiapine is a commonly used antipsychotic and is thought to be associated with less sexual side-effects relative to other antipsychotic medications. This case report describes a 25-year-old man with first episode psychosis who developed RE during treatment with quetiapine which improved with low-dose imipramine. This is the first description of RE occurring with quetiapine and successful treatment of quetiapine-associated RE with imipramine.
- unwanted effects/adverse reactions
- psychotic disorders (incl schizophrenia)
- pharmacology and therapeutics
Statistics from Altmetric.com
Contributors Both MR and ML contributed to the conception of the case report, the drafting and revising and both approved the final draft.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.